Alert archive / Wyoming / Flash Flood Watches in 2021
Flash Flood Watch 1, NWS Riverton, WY
NWS Riverton, WY issued this flash flood watch at Jul 30, 2021, 2:58 AM MDT for 6 counties in Wyoming. It took effect at Jul 30, 2021, 12:00 PM MDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2021, 2:58 AM MDT (08:58 UTC)
- In effect from
- Jul 30, 2021, 12:00 PM MDT
- Expired
- Jul 31, 2021, 8:15 PM MDT
- In force
- 32 hr
- Issued by
- NWS Riverton, WY
- Flood severity
- None
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY
The radar
The Riverton/Lander radar (KRIW), 71 km from the middle of the area, began a volume at 09:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1925 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
681 WGUS65 KRIW 300858 FFARIW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Riverton WY 258 AM MDT Fri Jul 30 2021 WYZ012>015-019-023>030-302100- /O.NEW.KRIW.FF.A.0001.210730T1800Z-210801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Green Mountains and Rattlesnake Range-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jackson, Jeffrey City, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 258 AM MDT Fri Jul 30 2021 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH SATURDAY AFTERNOON... The National Weather Service in Riverton has issued a * Flash Flood Watch for portions of central Wyoming, northwest Wyoming, south central Wyoming, southwest Wyoming, and west central Wyoming, including the following areas, in central Wyoming, Green Mountains and Rattlesnake Range, Wind River Mountains East, and Wind River Mountains West. In northwest Wyoming, Jackson Hole and Teton and Gros Ventre Mountains. In south central Wyoming, East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. In southwest Wyoming, South Lincoln County. In west central Wyoming, Salt River and Wyoming Ranges, Star Valley, Upper Green River Basin, and Upper Green River Basin Foothills. * From noon MDT today through Saturday afternoon * Monsoon moisture is moving north into Wyoming this morning, and will continue through the day Saturday. Widespread showers and thunderstorms will develop by this afternoon and continue through the day. Storms will be slow moving and could produce localized heavy rainfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
5 follow-up statements
563 WGUS65 KRIW 301835 FFARIW Flood Watch National Weather Service Riverton WY 1235 PM MDT Fri Jul 30 2021 WYZ012>015-019-023>030-310600- /O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Green Mountains and Rattlesnake Range-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jackson, Jeffrey City, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 1235 PM MDT Fri Jul 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Wyoming, northwest Wyoming, south central Wyoming, southwest Wyoming, and west central Wyoming, including the following areas, in central Wyoming, Green Mountains and Rattlesnake Range, Wind River Mountains East, and Wind River Mountains West. In northwest Wyoming, Jackson Hole and Teton and Gros Ventre Mountains. In south central Wyoming, East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. In southwest Wyoming, South Lincoln County. In west central Wyoming, Salt River and Wyoming Ranges, Star Valley, Upper Green River Basin, and Upper Green River Basin Foothills. * Through Saturday afternoon. * Monsoon moisture is in place over Wyoming today, and will continue to be present through the day Saturday. Widespread showers and thunderstorms will develop this afternoon and continue through the evening hours. Storms will be slow moving and could produce localized heavy rainfall and flash flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
863 WGUS65 KRIW 310434 FFARIW Flood Watch National Weather Service Riverton WY 1034 PM MDT Fri Jul 30 2021 WYZ012>015-019-023>030-010000- /O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West-Wind River Mountains East-Green Mountains and Rattlesnake Range- Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley Ranch, Cokeville, Big Piney, Rock Springs, and Alpine 1034 PM MDT Fri Jul 30 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY AFTERNOON... The Flash Flood Watch continues for * Portions of west, southwest and central Wyoming. This flash flood watch covers areas generally south of a line, from roughly 30 miles north of Jackson, southeast to Atlantic City, east to Alcova. This includes the cities of Afton, Alpine, Big Piney, Green River, Jeffrey City, Kemmerer, Jackson, Pinedale, and Rock Springs. * Through Saturday afternoon. * Monsoon moisture will remain over Wyoming Saturday. Widespread showers and thunderstorms will once again develop Saturday afternoon and continue through the evening hours. Storms will be slow moving and could produce localized heavy rainfall. * The localized very heavy rainfall could cause flash flooding. Rural roads could become washed out, and debris flows could occur in steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Murrell
017 WGUS65 KRIW 310900 FFARIW URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Riverton WY 300 AM MDT Sat Jul 31 2021 WYZ012>015-019-023>030-312300- /O.EXT.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West-Wind River Mountains East-Green Mountains and Rattlesnake Range- Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley Ranch, Cokeville, Big Piney, Rock Springs, and Alpine 300 AM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch is now in effect for * Portions of west, southwest and central Wyoming. This flash flood watch covers areas generally south of a line, from roughly 30 miles north of Jackson, southeast to Atlantic City, east to Alcova. This includes the cities of Afton, Alpine, Big Piney, Green River, Jeffrey City, Kemmerer, Jackson, Pinedale, and Rock Springs. * Through this evening. * Monsoon moisture will remain over Wyoming today. Widespread showers and thunderstorms will once again develop this afternoon and continue through the evening hours. Storms will be slow moving and could produce heavy rain and localized flash flooding * The localized heavy rainfall could cause flash flooding. Rural roads could become washed out, and debris flows could occur in steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ TL
247 WGUS65 KRIW 312200 FFARIW Flood Watch National Weather Service Riverton WY 400 PM MDT Sat Jul 31 2021 WYZ012>015-019-023>030-010500- /O.CON.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Green Mountains and Rattlesnake Range-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jackson, Jeffrey City, Afton, Alpine, Star Valley Ranch, Thayne, Pinedale, La Barge, Big Piney, Farson, Kemmerer, Cokeville, Rock Springs, Green River, and Wamsutter 400 PM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING... The Flash Flood Watch continues for * Portions of central Wyoming, northwest Wyoming, south central Wyoming, southwest Wyoming, and west central Wyoming, including the following areas, in central Wyoming, Green Mountains and Rattlesnake Range, Wind River Mountains East, and Wind River Mountains West. In northwest Wyoming, Jackson Hole and Teton and Gros Ventre Mountains. In south central Wyoming, East Sweetwater County, Flaming Gorge, and Rock Springs and Green River. In southwest Wyoming, South Lincoln County. In west central Wyoming, Salt River and Wyoming Ranges, Star Valley, Upper Green River Basin, and Upper Green River Basin Foothills. * Until 11 PM MDT this evening * Monsoon moisture will remain over Wyoming today. Widespread showers and thunderstorms will once again develop this afternoon and continue through the evening hours. Storms will be slow moving and could produce heavy rain and localized flash flooding. * The localized heavy rainfall could cause flash flooding. Rural roads could become washed out, and debris flows could occur in steep terrain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
224 WGUS65 KRIW 010215 FFARIW Flood Watch National Weather Service Riverton WY 815 PM MDT Sat Jul 31 2021 WYZ012>015-019-023>030-010315- /O.CAN.KRIW.FF.A.0001.000000T0000Z-210801T0500Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Teton and Gros Ventre Mountains-Jackson Hole-Wind River Mountains West-Wind River Mountains East-Green Mountains and Rattlesnake Range- Star Valley-Salt River and Wyoming Ranges-Upper Green River Basin Foothills-Upper Green River Basin-South Lincoln County-Rock Springs and Green River-Flaming Gorge-East Sweetwater County- Including the cities of Jeffrey City, Farson, Jackson, Wamsutter, La Barge, Pinedale, Thayne, Afton, Kemmerer, Green River, Star Valley Ranch, Cokeville, Big Piney, Rock Springs, and Alpine 815 PM MDT Sat Jul 31 2021 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central, west and southwest Wyoming has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Murrell
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 11:24 PM MDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jul 29, 11:24 PM MDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Riverton WY 1124 PM MDT Thu Jul 29 2021 .SHORT TERM...This evening through Friday night Issued AT 348 PM MDT Thu Jul 29 2021 Numerous thunderstorms are expected this evening and several of these could be heavy rain producers due to abundant monsoonal moisture. Precipitable water values are in excess of 1 inch for much of the region, as a ridge over the Southern Plains directs monsoonal moisture northward over the Mountain West. These PW values are about twice (and in some places more than twice the climatological normal). In addition to the threat for localized heavy rainfall, a few strong to severe storms are possible mainly east of the Divide in Johnson and Natrona county this evening, where deep sheer combines with ample CAPE in excess of 500 to 700 J/kg. Storms may linger longer into the early overnight than normal, given the plentiful moisture, but should decrease significantly in coverage after midnight. The overall pattern changes little for Friday and the primary weather concern is again heavy rain producing thunderstorms that could lead to localized flash flooding. The Green River Basin (Sublette, Lincoln, and Sweetwater counties) look to be the area where ingredients come together for widespread thunderstorms. CAPE again looks to be in excess of 500 J/kg, allowing for decent vertical motion once storms begin. Storms are also going to be slow- moving, as a shortwave creeps its way northward on the western side of an elongated ridge. This situation provides very little horizontal motion throughout the atmospheric column. If future model runs continue to show similar conditions, a Flash Flood Watch for Friday afternoon and evening may be needed for southwestern Wyoming. Temperatures during the day remain about 5 degrees below average for this time of year, partially due to abundant cloud cover. .LONG TERM...Saturday through Thursday Issued AT 348 PM MDT Thu Jul 29 2021 Cluster analysis showing good agreement among ensemble members regarding the synoptic pattern evolution in the medium-range. 500mb ridge axis will be amplified just to our west, which may allow for slightly drier air to work into the north Saturday in drier northerly flow aloft. Meanwhile, monsoon moisture continues to push north into southwest Wyoming. Therefore, widespread showers and thunderstorms will persist Saturday along and west of the Continental Divide with gradually decreasing chances moving toward Johnson County and the northern Bighorn Basin. Wind profiles show a lack of much support and steering winds will be light. This is likely to limit thunderstorm development, but the plentiful moisture will still enable heavy rain showers. Saturday will be cooler owing to cloud cover and cooler 700mb temperatures ranging from 10C to 12C. The drier air in northerly flow aloft allows for further drying east of the Continental Divide Sunday. Surface high pressure slides into the Northern Plains hindering convective development and shunting the drier air back along the Divide. Little change in available moisture west of the Divide, so scattered to even widespread convection is likely to continue. Not surprisingly, the warmest temperatures will be in the east where there will be less cloud cover and convection, and mid-level temperatures warm slightly. The flow aloft becomes more southwesterly Monday, which enables the moist flow to persist. The best chance for convection remains west of the Divide Monday afternoon and evening. However, better coverage can be expected east of the Divide as the drier air slides east and is replaced by deeper moisture from the west. GFS is rather bullish on shortwave energy reaching northwest Wyoming Tuesday afternoon, while the ECMWF is less excited. It would appear Tuesday may be drier in the west, as the better moisture begins to track eastward across the forecast area. Overall, the ridge shows some deamplification Tuesday into Wednesday as the aforementioned shortwave energy rides through the flow. This generates a more zonal pattern Wednesday into Thursday with less widespread convection and gradually warming temperatures. && .AVIATION...For the 06Z TAFS through 06Z Saturday Ongoing isolated showers and thunderstorms east of the Divide as well as eastern Sweetwater County will subside by sunrise. Partial mountain obscurations will remain possible over the Bighorns through this time. Dry conditions and scattering clouds will occur through the morning. Thunderstorms will redevelop by 19Z over the mountains and west of the Divide. This activity will become more widespread through the afternoon. Terminals KCOD, KWRL and KCPR are not expected to be impacted by this activity with one exception. Thunderstorms will become possible at KCPR after 00Z. Thunderstorms will end by 02Z, transitioning to showers through the evening. Please see the Aviation Weather Center and/or CWSU ZDV and ZLC for the latest information on icing and turbulence forecasts. && .FIRE WEATHER... Issued AT 348 PM MDT Thu Jul 29 2021 The primary fire weather concern this evening, Friday, and into the weekend will be lightning associated with thunderstorms. Monsoonal moisture in the region will cause thunderstorms to be quite wet over the next several days. This may mitigate new fire starts; however, heavy rain could also be a concern for crews in drainages where flash flooding could occur. It may be wise to watch radar closely over the next several days, and watch out for drainages that are receiving 30 minutes or more of heavy rain with slow moving storms. Winds will be light (save for in the immediate vicinity of thunderstorms), and relative humidities well above critical thresholds throughout the period. Conditions begin to dry somewhat next week, after drier air pushes in from the northeast. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...VandenBoogart LONG TERM...Jones AVIATION...LaVoie FIRE WEATHER...VandenBoogart
Hazardous weather outlook, Jul 29, 3:24 AM MDT, 23 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Riverton WY 324 AM MDT Thu Jul 29 2021 WYZ001>020-022>030-300930- Yellowstone National Park-Absaroka Mountains-Cody Foothills- North Big Horn Basin-Southwest Big Horn Basin- Southeast Big Horn Basin-Owl Creek and Bridger Mountains- Bighorn Mountains West-Bighorn Mountains Southeast- Northeast Johnson County-Southeast Johnson County- Teton and Gros Ventre Mountains-Jackson Hole- Wind River Mountains West-Wind River Mountains East- Upper Wind River Basin-Wind River Basin-Lander Foothills- Green Mountains and Rattlesnake Range- Natrona County Lower Elevations-Casper Mountain-Star Valley- Salt River and Wyoming Ranges-Upper Green River Basin Foothills- Upper Green River Basin-South Lincoln County- Rock Springs and Green River-Flaming Gorge-East Sweetwater County- 324 AM MDT Thu Jul 29 2021 This Hazardous Weather Outlook is for Western and Central Wyoming. .DAY ONE...Today and Tonight. Scattered showers and thunderstorms into tonight. The main threat will be heavy rain that could cause some flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Friday through Monday...Showers and thunderstorms likely each day. The main hazard will be locally very heavy rainfall which could cause some flash flooding. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
In the hours before
Special weather statement, Jul 29, 10:10 PM MDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service Riverton WY
1010 PM MDT Thu Jul 29 2021
WYZ020-300445-
Natrona County Lower Elevations-
1010 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
1045 PM MDT...
At 1008 PM MDT, Doppler radar was tracking a strong thunderstorm
near Teapot Rock, or about 15 miles south of Midwest, moving
northeast at 20 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm, along with torrential rainfall.
This storm will remain over mainly rural areas of northeastern
Natrona County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4311 10627 4319 10634 4349 10616 4349 10608
4326 10607
TIME...MOT...LOC 0408Z 210DEG 23KT 4321 10624
21Special weather statement, Jul 29, 10:24 PM MDT, 4 hours 34 minutes before
Special Weather Statement National Weather Service Riverton WY 1024 PM MDT Thu Jul 29 2021 WYZ020-300500- Natrona County Lower Elevations- 1024 PM MDT Thu Jul 29 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL NATRONA COUNTY UNTIL 1100 PM MDT... At 1022 PM MDT, Doppler radar was tracking a strong thunderstorm near Hiland, or 35 miles east of Shoshoni, moving north at 10 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm...along with torrential rainfall. Significant ponding of water is expected. Please slow down. This storm will remain over mainly rural areas of west central Natrona County, including the following locations... Arminto...and areas from about 5 miles east of Hiland, westward to the Fremont County line. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4302 10731 4304 10750 4327 10750 4320 10720 TIME...MOT...LOC 0422Z 190DEG 10KT 4311 10742 21
Special weather statement, Jul 29, 10:37 PM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Riverton WY
1037 PM MDT Thu Jul 29 2021
WYZ020-300500-
Natrona County Lower Elevations-
1037 PM MDT Thu Jul 29 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NATRONA COUNTY UNTIL
1100 PM MDT...
At 1036 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Homa Hills, or 16 miles northwest of Casper,
moving northeast at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm along with torrential rainfall.
This strong thunderstorm will be near...
Antelope Hills around 1050 PM MDT.
This includes Interstate 25 between mile markers 202 and 214.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4296 10645 4305 10661 4322 10637 4315 10621
4304 10634
TIME...MOT...LOC 0436Z 218DEG 21KT 4306 10647
21Special weather statement, Jul 30, 12:29 AM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Riverton WY
1229 AM MDT Fri Jul 30 2021
WYZ019-020-022-300700-
Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County
Lower Elevations-
1229 AM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
100 AM MDT...
At 1228 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles east of Antelope Hills to near Mills to
11 miles north of Independence Rock. Movement was southeast at 10
mph.
Pea size hail and winds in excess of 30 mph will be possible with
these storms.
Strong thunderstorms will be near...
Emigrant Gap around 1235 AM MDT.
Casper, Bar Nunn and Red Butte around 1240 AM MDT.
Paradise Valley around 1245 AM MDT.
Mills around 1250 AM MDT.
Evansville and Beartrap Meadows County Park around 100 AM MDT.
Other locations impacted by these storms include Edness K Wilkins
State Park, Casper Mountain, Casper-Natrona County International
Airport, Casper Events Center, Fort Caspar Campground, Central
Wyoming Fairgrounds, Bessemer Bend, Casper Mountain County Park,
Rotary Park and Casper Natural Gas Processing Plant.
This includes Interstate 25 between mile markers 176 and 198.
LAT...LON 4276 10617 4249 10698 4265 10721 4289 10649
4314 10614 4313 10608 4283 10607
TIME...MOT...LOC 0628Z 299DEG 8KT 4307 10613 4287 10642 4265 10705
StraubSpecial weather statement, Jul 30, 1:02 AM MDT, 1 hour 56 minutes before
Special Weather Statement National Weather Service Riverton WY 102 AM MDT Fri Jul 30 2021 WYZ019-020-022-300730- Green Mountains and Rattlesnake Range-Casper Mountain-Natrona County Lower Elevations- 102 AM MDT Fri Jul 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL 130 AM MDT... At 100 AM MDT, Doppler radar was tracking strong thunderstorms along a line extending from 10 miles west of Rolling Hills Estates to 7 miles northwest of Alcova. Movement was east at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. These storms will remain over mainly rural areas of southeastern Natrona County, including the following locations... Edness K Wilkins State Park, Casper Mountain, Fort Caspar Campground, Central Wyoming Fairgrounds, Bessemer Bend, Casper Mountain County Park, Rotary Park and Casper Natural Gas Processing Plant. This includes Interstate 25 between mile markers 176 and 189. LAT...LON 4276 10608 4256 10648 4262 10697 4296 10608 TIME...MOT...LOC 0700Z 273DEG 18KT 4294 10604 4266 10678 Straub
Special weather statement, Jul 30, 1:38 AM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Riverton WY
138 AM MDT Fri Jul 30 2021
WYZ020-022-300815-
Casper Mountain-Natrona County Lower Elevations-
138 AM MDT Fri Jul 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NATRONA COUNTY UNTIL
215 AM MDT...
At 137 AM MDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Bates Hole, or 14 miles southwest of Casper, moving
east at 25 mph.
Pea size hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Beartrap Meadows County Park around 205 AM MDT.
Other locations impacted by this storm include Bessemer Bend, Casper
Mountain, Casper Mountain County Park and Rotary Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4258 10660 4276 10661 4281 10607 4275 10608
4272 10607 4253 10608
TIME...MOT...LOC 0737Z 267DEG 20KT 4268 10651
StraubThe office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 6:29 PM MDT | Special Weather Statement | RIW | Johnson | 31 min |
| Jul 29, 6:48 PM MDT | Special Weather Statement | RIW | Teton | 42 min |
| Jul 29, 6:55 PM MDT | Special Weather Statement | RIW | Natrona | 35 min |
| Jul 29, 6:58 PM MDT | Special Weather Statement | RIW | Johnson | 32 min |
| Jul 29, 7:33 PM MDT | Special Weather Statement | RIW | 27 min | |
| Jul 29, 7:35 PM MDT | Special Weather Statement | RIW | Johnson | 25 min |
| Jul 29, 7:54 PM MDT | Special Weather Statement | RIW | Natrona | 36 min |
| Jul 29, 8:00 PM MDT | Special Weather Statement | RIW | Johnson | 30 min |
| Jul 29, 8:06 PM MDT | Areal Flood Advisory | RIW | Johnson | 3 hr |
| Jul 29, 8:37 PM MDT | Special Weather Statement | RIW | 38 min | |
| Jul 29, 10:10 PM MDT | Special Weather Statement | RIW | 35 min | |
| Jul 29, 10:24 PM MDT | Special Weather Statement | RIW | Natrona | 36 min |
| Jul 29, 10:37 PM MDT | Special Weather Statement | RIW | Natrona | 23 min |
| Jul 30, 12:29 AM MDT | Special Weather Statement | RIW | Natrona | 31 min |
| Jul 30, 1:02 AM MDT | Special Weather Statement | RIW | Natrona | 28 min |
| Jul 30, 1:19 AM MDT | Areal Flood Advisory | RIW | Natrona | 3 hr |
| Jul 30, 1:38 AM MDT | Special Weather Statement | RIW | Natrona | 37 min |
| Jul 30, 2:16 PM MDT | Areal Flood Advisory | RIW | Fremont | 119 min |
| Jul 30, 3:01 PM MDT | Special Weather Statement | RIW | 29 min | |
| Jul 30, 3:28 PM MDT | Areal Flood Advisory | RIW | Natrona | 61 min |
| Jul 30, 3:32 PM MDT | Special Weather Statement | RIW | 28 min | |
| Jul 30, 3:38 PM MDT | Areal Flood Advisory | RIW | Fremont | 2 hr |
| Jul 30, 4:11 PM MDT | Special Weather Statement | RIW | Natrona | 34 min |
| Jul 30, 4:29 PM MDT | Flash Flood Warning | RIW | Natrona | 3 hr |
| Jul 30, 4:42 PM MDT | Special Weather Statement | RIW | Natrona | 33 min |
| Jul 30, 4:56 PM MDT | Special Weather Statement | RIW | Big Horn | 34 min |
| Jul 30, 4:57 PM MDT | Areal Flood Advisory | RIW | Lincoln | 107 min |
Nearby
Flash Flood Watches in Wyoming, 2021Every flash flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.